# SDR 2010FA0000995

- Difficulty date: June 7, 2010
- Submitted: September 10, 2010
- Operation: General aviation
- Aircraft: N931B
- Make and model: Beech N35
- Aircraft serial: D6792
- Aircraft time: 2,808 hours
- Engine: Cont IO470N
- Engine time: 2,808 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: AEC648029
- Condition: Broken
- Location: Engine
- Part time: 2 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: B, A

## Discrepancy

1.8 HOURS AND ON SECOND FLIGHT AFTER INSTALLATION OF 6 NEW PISTONS PN AEC648029 WITH 6 REWORKED CYLINDER ASSEMBLIES, THE ENG EXPERIENCED A CATASTROPHIC TOTAL ENG FAILURE, MINUTES AFTER TAKEOFF DEPARTURE FROM AIRPORT.  POST INCIDENT INVESTIGATION FOUND NR 2 CONNECTING ROD AND WRIST PIN HAD EJECTED THROUGH TOP OF ENGINE CASE WHILE IN FLIGHT.  TEARDOWN OF ENGINE BY REPAIR STATION FOUND NR 2 PISTON BROKEN COMPLETELY IN HALF AT OIL CONTROL RING GROOVE, AND SECTIONS OF THE BROKEN PISTON SKIRT HAD CONTACTED CRANKSHAFT WHILE IN ROTATION.  CRANKSHAFT WAS DAMAGED AT COUNTERWEIGHT ATTACH POINT, AND NR 1 AND 2 CYLINDERS AND CONNECTING RODS DAMAGED.  REQUEST FOR DETAILED ANALYSIS OF FAILED COMPONENTS SUBMITTED IN SAFETY RECOMMENDATION TO FAA OFFICE OF ACCIDENT INVESTIGATION AND PREVENTION, AVP-420.
